Change Over Meds

Discussion in 'Suicidal Thoughts and Feelings' started by KJAB, Jun 9, 2009.

Thread Status:
Not open for further replies.
  1. KJAB

    KJAB Senior Member & Antiquities Friend

    Wondering if anyone has experience of moving from one type of anti-d to another and how it reacted?
    I'm taking SSRI type and my doc wants me to move to an "older-type" 'tricyclic' anti d. She's said I should taper off one and slowing move up the other which makes sense but said I should take xanax 'liberally' in the meantime! I"m anticipating trouble!!!..
    Does anyone have experience of moving anti -ds and if so, does it suck! :(
     
  2. Brighid Moon

    Brighid Moon Member & Antiquities Friend

    Coming off of SSRIs (or SSNIs) is hell. This is why I refuse them. They're very very addictive. Things I experienced coming off of SSRI/SSNIs:

    shaking
    emotional upsets/moodiness
    anxiety
    depression
    insomnia
    shock-like feelings/experiences going through my head and body

    There are tons of warnings about coming off of SSRI/SSNIs. You have to come off of them as slowly as possible. Please do what your doctor says. Good luck with the tricylic. I find though they have a bit stronger side-effects than SSRI/SSNIs (generally dry mouth, grogginess and hand trembling) that they work a whole lot better (for me!) and have less of an addictive behaviour/withdrawal.
     
  3. KJAB

    KJAB Senior Member & Antiquities Friend

    Hey thanks.:sad:
    My doc wants to do this 3 days coming down, 3 going up tricyclic which i think is bit rapid from any research I've done...
    anyways, those side effects you're talking about are never too far away anyway!!!!!!!
    so, fun week ahead, I hope the new stuff works for me as well as it does for you...
    thanks again
     
  4. Little_me

    Little_me Well-Known Member

    I've not found Zoloft (an SSRI) addictive at all. When I decrease the dose, sometimes rapidly from a much higher dose, I feel no symptoms at all.
     
Thread Status:
Not open for further replies.